MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75000178
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a hemiarthroplasty had been performed on (b)(6) 2024, the patient fell and broke a bone.The surgeon did not think products failed, as the bone fracture was caused by the patient¿s fall.This adverse event was addressed by performing a revision surgery on (b)(6) 2024, in which all products were exchanged to competitor products.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that after a hemiarthroplasty had been performed, the patient fell and broke a bone.The surgeon did not think products failed, as the bone fracture was caused by the patient¿s fall.This adverse event was addressed by performing a revision surgery, in which all products were exchanged to competitor products.Patient's current health status is unknown.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The complaint history review for the complaint device revealed no additional complaints for the affected batch nor additional complaints for the same product number over the past 12 months with similar failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The instructions for use (lit.No.12.23, ed 03/21) states hip fracture as a ¿potential adverse device effect¿ resulting from a hip arthroplasty.As of the date of this medical investigation, the requested clinical documentation has not been provided.Therefore, the clinical root cause for the reported event could not be confirmed however, it was noted that ¿surgeon did not think products failed¿ and that the bone fracture was caused by the patient¿s fall.The patient impact was determined to be the reported broken bone and revision surgery.There is no evidence that the reported devices failed to meet manufacturing specifications upon release for distribution.The root cause of the event can be attributed to the adverse event caused partially by the user of the device.As reported, the patient fall cannot be discarded as a significant contributing factor, leading to a bone fracture.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
SL-PLUS INTEGR MIA STEM WITH TI/HA 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19177003
Report Number9613369-2024-00048
Device Sequence Number6341780
Product Code LZO
UDI-Device Identifier07611996092806
UDI-Public07611996092806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number75000178
Device Lot NumberD2307164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown